Alert archive / Florida / Beach Hazards Statements in 2018
Beach Hazards Statement 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Nov 8, 2018, 1:03 PM EST for Manatee County, Pinellas County, Sarasota County, Florida. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 1:03 PM EST (18:03 UTC)
- Expired
- Nov 13, 2018, 10:00 PM EST
- In force
- 5 days
- Issued by
- NWS Tampa Bay, FL
Counties Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WHUS42 KTBW 081803 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 103 PM EST Thu Nov 8 2018 FLZ050-155-160-090300- /O.CAN.KTBW.BH.S.0011.000000T0000Z-181109T0300Z/ /O.NEW.KTBW.BH.S.0012.181108T1803Z-181114T0300Z/ Pinellas-Coastal Manatee-Coastal Sarasota- 103 PM EST Thu Nov 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Tampa Bay Ruskin has issued a Beach Hazards Statement for respiratory irritation associated with high concentrations of red tide, which is in effect through Tuesday evening. * RED TIDE HAZARDS...Possible respiratory irritation is some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma...emphysema... and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FLORIDA: Coastal northern/southern Pinellas County: Bay regions... possible today and Friday. Gulf coast of southern Pinellas...possible today and Friday. Coastal northern/southern Manatee County: Bay regions... possible today and Friday. Gulf coast of southern Manatee...possible today and Friday. Coastal northern/southern Sarasota County: Gulf coast... possible today and Friday. Bay regions of northern Sarasota...possible today and Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental-health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ FLZ162-081915- /O.CAN.KTBW.BH.S.0011.000000T0000Z-181109T0300Z/ Coastal Charlotte- 103 PM EST Thu Nov 8 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Tampa Bay Ruskin has cancelled the Beach Hazards Statement for Coastal southern Charlotte County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at http://myfwc.com/redtidestatus. $$ https://www.weather.gov/tampabay
5 follow-up statements
185
WHUS42 KTBW 090147
CFWTBW
URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
847 PM EST Thu Nov 8 2018
FLZ050-155-160-100200-
/O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
847 PM EST Thu Nov 8 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...
* RED TIDE HAZARDS...Possible respiratory irritation is some
coastal areas.
For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html
* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS...
Symptoms may include coughing...sneezing...and tearing eyes.
People with respiratory conditions such as asthma...
emphysema... and other pulmonary diseases may be more
sensitive. Irritation may vary locally and throughout the day.
If you experience uncomfortable symptoms...consider going to
an unaffected beach nearby.
* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
FLORIDA:
Coastal northern/southern Pinellas County: Bay
regions...possible Friday and Saturday. Gulf coast of southern
Pinellas...possible Friday and Saturday.
Coastal northern/southern Manatee County: Bay regions...
possible Friday and Saturday. Gulf coast of southern Manatee...
possible Friday and Saturday.
Coastal northern/southern Sarasota County: Gulf coast...
possible Friday. Bay regions of northern Sarasota...possible
Friday and Saturday.
----------------------------------------------------------------
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus.
Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.
Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.
Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.
&&
$$
https://www.weather.gov/tampa991 WHUS42 KTBW 100133 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 833 PM EST Fri Nov 9 2018 FLZ050-155-160-110300- /O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/ Pinellas-Coastal Manatee-Coastal Sarasota- 833 PM EST Fri Nov 9 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema... and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FLORIDA: Coastal northern/southern Pinellas County: Bay regions...possible Saturday and Sunday. Gulf coast of southern Pinellas...possible Saturday. Coastal northern/southern Manatee County: Bay regions...possible Saturday and Sunday. Gulf coast of southern Manatee...possible Saturday. Coastal northern Sarasota County: Bay regions...possible Saturday and Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
940 WHUS42 KTBW 110104 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 804 PM EST Sat Nov 10 2018 FLZ050-155-160-120200- /O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/ Pinellas-Coastal Manatee-Coastal Sarasota- 804 PM EST Sat Nov 10 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema... and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FLORIDA: Coastal northern/southern Pinellas County: Bay regions...possible Sunday and Monday. Gulf coast of southern Pinellas...possible Monday. Coastal northern/southern Manatee County: Bay regions...possible Sunday and Monday. Gulf coast of southern Manatee...possible Monday. Coastal northern/southern Sarasota County: Bay regions of northern Sarasota...possible Sunday and Monday. Gulf coast...possible Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
522 WHUS42 KTBW 120133 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 833 PM EST Sun Nov 11 2018 FLZ050-155-160-130200- /O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/ Pinellas-Coastal Manatee-Coastal Sarasota- 833 PM EST Sun Nov 11 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema... and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FLORIDA: Coastal northern/southern Pinellas County: Bay regions...possible Monday and Tuesday. Gulf coast of southern Pinellas...possible Monday and Tuesday. Coastal northern/southern Manatee County: Bay regions...possible Monday and Tuesday. Gulf coast of southern Manatee...possible Monday and Tuesday. Coastal northern/southern Sarasota County: Gulf coast...possible Monday and Tuesday. Bay regions of northern Sarasota...possible Monday and Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
998 WHUS42 KTBW 130058 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 758 PM EST Mon Nov 12 2018 FLZ050-155-160-140200- /O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/ Pinellas-Coastal Manatee-Coastal Sarasota- 758 PM EST Mon Nov 12 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY EVENING... * RED TIDE HAZARDS...Possible respiratory irritation in some coastal areas. For red tide forecast information visit https://tidesandcurrents.noaa.gov/hab/gomx.html * FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... Symptoms may include coughing...sneezing...and tearing eyes. People with respiratory conditions such as asthma... emphysema... and other pulmonary diseases may be more sensitive. Irritation may vary locally and throughout the day. If you experience uncomfortable symptoms...consider going to an unaffected beach nearby. * FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA FORECAST: Coastal northern/southern Pinellas County: Bay regions...possible Tuesday. Gulf coast of southern Pinellas...possible Tuesday. Coastal northern/southern Manatee County: Bay regions...possible Tuesday. Gulf coast of southern Manatee...possible Tuesday. Coastal northern/southern Sarasota County: Gulf coast...possible Tuesday. Bay regions of northern Sarasota...possible Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Florida red tide observations...You can find unaffected beaches by checking reports of recent local observations and data: Mote Marine Laboratory daily beach conditions at https://visitbeaches.org and the Florida Fish and Wildlife Conservation Commission (FWC) red tide status at http://myfwc.com/redtidestatus. Florida red tide health information...Consult the Florida Department of Health at: www.floridahealth.gov/environmental- health/aquatic-toxins/red- tide.html or call the Poison Control Center at: 1 800 222 1222. Inclusion of external links does not constitute endorsement by the Department of Commerce (DOC)/(NOAA) of these external web sites or the information, products, or services contained therein. Florida red tide information sources...red tide forecasts are provided by the National Ocean Service with data provided by the FWC and Mote Marine Laboratory. && $$ https://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 8, 10:09 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 8, 10:09 AM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1009 AM EST Thu Nov 8 2018
.UPDATE...
Morning fog has burned off leaving most areas with mostly
sunny skies. Some mid and high clouds are moving eastward
toward the Nature Coast, so there will be intervals of
clouds there through the afternoon.
With the low-level ridge centered directly over the Tampa
Bay area, expect best chances for afternoon showers and
storms to be in the easterly flow south of the ridge axis,
and the westerly flow to the north. High resolution guidance
picks up on this nicely so our current forecast will depict
this as well.
The weekend cold front will do very little to our overall
temperatures, but may drop dew points a few degrees. A more
significant front still appears likely for the middle of
next week, but models have been trending warmer with that
one as well.
&&
.AVIATION...
We could see a few showers or storms around LAL, PGD, FMY,
and RSW this afternoon, but overall coverage will be too low
to include in TAFs at this time. More MVFR/IFR conditions
in fog expected tonight for LAL and PGD, and possibly FMY
and RSW although less chance those terminals.
&&
.MARINE...
High pressure over the waters is resulting in light winds
with afternoon sea breezes near the coast. A cold front will
move into the northern Gulf on Friday, then begin to weaken
as high pressure bridges across the front and builds north
of the waters for the weekend. This will result in stronger
northeasterly winds, possibly requiring some exercise
caution headlines north of Englewood.
&&
.FIRE WEATHER...
No fire weather concerns as humidities are forecast to
remain above critical values for the next several days.
&&
.Preliminary Point Temps/PoPs...
TPA 87 72 86 69 / 10 10 10 10
FMY 88 71 88 70 / 20 20 20 10
GIF 88 70 87 68 / 10 10 20 20
SRQ 86 70 84 70 / 10 10 10 10
BKV 87 66 86 65 / 30 10 20 10
SPG 85 73 85 71 / 10 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through this evening for Coastal
Charlotte-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Jillson
UPPER AIR...Shiveley
DECISION SUPPORT...CloseNearby
Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.